Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 119, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 26, 2001, 7:12 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 26, 2001, 7:12 PM MDT (01:12 UTC)
- Expired
- Jul 26, 2001, 7:45 PM MDT
- In force
- 33 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lincoln County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 116 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2110 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 270112
SVRDEN
COC073-121-270145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
712 PM MDT THU JUL 26 2001
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO
SOUTH CENTRAL WASHINGTON COUNTY IN NORTHEAST COLORADO
* UNTIL 745 PM MDT
* AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF THURMAN TO 13
MILES SOUTHEAST OF ARRIBA...OR FROM 27 MILES NORTHEAST OF LIMON TO
29 MILES EAST OF LIMON...MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...ARICKAREE
SCHOOL...ARRIBA AND THURMAN.
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
WIND GUSTS UP TO 70 MPH ARE POSSIBLE. TAKE COVER IN A SUBSTANTIAL
SHELTER UNTIL THE STORM PASSES.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3963 10354 3903 10331 3904 10315 3958 10304
3975 10300
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:45 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 26, 2:45 PM MDT, 4 hours 27 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 245 PM MDT THU JUL 26 2001 CONVECTION HAS STARTED EARLIER THIS AFTN WITH SHWRS OVR MTNS THIS MRNG. SHWRS AND TSTMS AHD OF APPARENT SHT WV OVR NERN CO WILL EXIT STA BFR EVE PRD. WATER VAPOR STLT LOOP SUGGESTIVE THAT STRONGEST CONVECTION WILL FORM ALG AND E OF A LINE FM JUST E OF COS TO W OF BFF. STG INFLO WITH 60+ DWPTS WILL FEED STRMS ALG THIS LINE. HWVR BEST DYNAMICS ASSOCD WITH PSG OF UPR TROF WILL OCCUR OVRNGT. SO OTHR DVLPMNT MAY MOVE OFF THE MTNS LATER. WILL MENTION HVY RAIN IN ERN FTHLLS OVRNGT AND PSBL SVR TSTMS OVR ALL OF NERN PLAINS ALG WITH HVY RAIN. MDLS SHW HIEST PRECIPITIBLE WATERS OVR HI PLAINS WITH VALUES NR 1.50 IN. ALSO BEST CAPES ARE FRTHR E AWAY FM FTHLLS. DUE TO LATE PASSAGE OF UPR TROF CONVECTIVE ACTIVITY MAY GO ALL NIGHT AND WILL LEAVE A MENTION OF SHWRS OVR NERN CRNR AFT DAYBREAK FRI MRNG. OTRW AMS WILL DRY SIGNIFICANTLY OVR AREA ON FRI WITH SUBSIDENCE BHND UPR TROF. FOR THIS REASON WILL NOT MENTION CONVECTION ON EITHER FRI OR SAT AS MDLS SHW LTL IN WAY OF PCPN BOTH DAYS. AS DRYING OCCURS THRU WKND TEMPS WILL WARM BACK INTO 90S MST PLACES E OF MTNS BY SAT AFTN. GNLY FVR MESOETA SFC TEMPS TO EITHER AVN OR NGM MOS TEMP GDNC...XCPT MIN TEMPS ARE TOO HI. IN XTNDD PRD...MRF CONTS TO MOVE DRIER AIR FM W OVR CNTRL RCKYS ON WKND AFT PSG OF UPR TROF. HWVR...THIS DRYING IS SHT LIVED AS SWLY FLO ALF OPENS THE PIPELINE FOR TROPICAL MONSOONAL MSTR TO FLO NWD AGN INTO STA BEGINNING MON. LUKS LIKE THIS FLO WUD CONT THRU THU. WRMR TEMPS WITH LRGR DIURNAL CHNG OVR WKND WILL GIVE WAY TO COOLER TEMPS WITH SMLR DIURNAL CHNG STARTING MON. GARD...WFO BOULDER .DEN...NONE.
In the hours before
Special weather statement, Jul 26, 1:15 PM MDT, 5 hours 57 minutes before
COZ030>051-262100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 115 PM MDT THU JUL 26 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: A WEAK UPPER LEVEL DISTURBANCE WILL EXIT NORTHERN COLORADO EARLY THIS AFTERNOON...WITH THE MAIN UPPER LEVEL TROUGH EXPECTED TO SLOWLY MAKE ITS WAY ACROSS WESTERN AND NORTHERN COLORADO TONIGHT. ENOUGH VERTICAL WIND SHEAR MAY BE PRESENT THROUGH EARLY THIS EVENING FOR THE DEVELOPMENT OF A FEW SEVERE THUNDERSTORMS. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND EVEN AN ISOLATED TORNADO. HEAVY RAINFALL...UP TO 2 INCHES IN LESS THAN AN HOUR...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. SHOULD THE STORMS REMAIN STATIONARY OR TRAIN OVER THE SAME LOCATION...THEN POTENTIAL FLOODING OR FLASH FLOODING PROBLEMS MAY ALSO DEVELOP. AT 1 PM MDT...SATELLITE DATA INDICATED DRIER AIR IN THE MID LEVELS WAS MOVING IN FROM THE SOUTH. IF AFTERNOON TEMPERATURES CAN WARM INTO THE MID 80S...THEN THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE SIGNIFICANTLY. THE GREATEST POTENTIAL FOR SEVERE WEATHER APPEARS TO BE ALONG AND EAST OF A BOUNDARY THAT EXTENDED FROM NEW RAYMER TO BYERS TO CASTLE ROCK. SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM. COOPER
Local storm report, Jul 26, 4:00 PM MDT, 3 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
400 PM MDT THU JUL 26 2001
...PRELIMINARY STORM REPORT FOR JULY 26 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM 10 E BYERS CO 1.00 INCH HAIL
07/26/01 ARAPAHOE
0230 PM 14 SW SHAMROCK CO TORNADO
07/26/01 ARAPAHOE REPORTED BY SKYWARN SPOTTER
ON THE GROUND FOR 15 MINUTES
0315 PM 9 N NEW RAYMER CO 1.50 INCH HAIL
07/26/01 WELD
JKNearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.